Alert archive / Idaho / Tornado Warnings in 2013
Tornado Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Aug 24, 2013, 5:10 PM MDT for 4 counties in Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2013, 5:10 PM MDT (23:10 UTC)
- Expired
- Aug 24, 2013, 6:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.2 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2768 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WFUS55 KPIH 242310 TORPIH IDC033-043-051-065-250015- /O.NEW.KPIH.TO.W.0007.130824T2310Z-130825T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO ID 510 PM MDT SAT AUG 24 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO... THIS INCLUDES THE CITY OF DUBOIS... SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO... NORTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF MUD LAKE... NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO... * UNTIL 615 PM MDT * AT 508 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTH OF MUD LAKE...MOVING EAST AT 25 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... CAMAS... DUBOIS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL TO ONE INCH AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4432 11212 4385 11189 4382 11261 4403 11272 TIME...MOT...LOC 2310Z 254DEG 21KT 4395 11250 $$ DMH
1 follow-up statement
582 WWUS55 KPIH 242341 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 541 PM MDT SAT AUG 24 2013 IDC033-043-051-065-242351- /O.CAN.KPIH.TO.W.0007.000000T0000Z-130825T0015Z/ CLARK ID-JEFFERSON ID-MADISON ID-FREMONT ID- 541 PM MDT SAT AUG 24 2013 ...THE TORNADO WARNING FOR SOUTHWESTERN FREMONT...NORTHWESTERN MADISON...NORTHERN JEFFERSON AND SOUTH CENTRAL CLARK COUNTIES IS CANCELLED... AT 541 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE WARNING IS CANCELLED. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... DUBOIS... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4432 11212 4385 11189 4382 11261 4403 11272 TIME...MOT...LOC 2341Z 254DEG 21KT 4400 11226 $$ DMH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Aug 24, 2:07 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 24, 2:07 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT SAT AUG 24 2013 .SHORT TERM...FOR THIS AFTERNOON AND EVENING WATCHING THE DISTURBANCE IN SOUTHWEST FLOW CROSSING FROM CALIFORNIA INTO NEVADA. THERE IS ALSO A DISTURBANCE IN SOUTH CENTRAL AND EASTERN NEVADA MOVING NORTH WHERE LIGHTNING ACTIVITY HAS ALREADY BEGUN. CONVECTION SHOULD BEGIN EARLY THIS AFTERNOON BETWEEN OAKLEY AND SUN VALLEY. MODEL SOUNDINGS IN THAT AREA SHOWING HIGHER CAPE 1200-1300 J/KG THAN YESTERDAY WITH MODEST VERTICAL SHEAR THIS AFTERNOON TO SUPPORT STRONG CONVECTION. GOES SOUNDER INFORMATION HAS BEEN SHOWING UNSTABLE ENVIRONMENT PAST FEW HOURS. CONVECTION IN THE CARIBOU HIGHLANDS AREA COULD BE HELD BACK SOME AS THE UPPER LEVEL WINDS LEAVE THAT AREA IN CONVERGENCE ALOFT AND LESS SUPPORT FOR THUNDERSTORMS. SOUTHERLY BOUNDARY LAYER WINDS HAVE BEEN INCREASING FROM AROUND WENDOVER INTO THE BURLEY AREA THE NAM12 CONTINUES THIS TREND THROUGH WELL PAST MIDNIGHT. THEREFORE INCREASED MORNING LOW TEMPERATURES ALONG THE FOOT HILLS FROM BURLEY TO POCATELLO. THE INCREASED SOUTHERLY FLOW SHOULD ALSO ADD UPSLOPE FLOW TO SUPPORT SHOWERS IN THE UPPER SNAKE HIGHLANDS TONIGHT THAT MAY LAST PAST MIDNIGHT. SUNDAY...WATCHING TROPICAL STORM IVO OFF BAJA...MODELS BRING SOME OF THIS MOISTURE TOWARDS EVANSTON WYOMING BY SUNDAY AFTERNOON. WHILE SOME OF THIS MOISTURE WILL MISS THIS AREA...THE NAM12 SUGGEST A SPOKE OF ENERGY OFF THE CALIFORNIA COAST TROUGH WILL ACT TO PULL SOME OF THAT MOISTURE NORTH TOWARDS SUN VALLEY AREA SUNDAY AFTERNOON AND EVENING. INCREASED SHOWERS AND THUNDERSTORMS TO SCATTERED TOWARDS THAT AREA AND WE COULD SEE SOME .1 TO .2 INCH RAIN AMOUNTS FROM THUNDERSTORMS. .LONG TERM...SOUTHEAST IDAHO REMAINS SQUEEZED IN THE FLOW BETWEEN THE HIGH CENTERED OVER KANSAS AND THE LOW OFF SHORE WITH MONSOON MOISTURE PROVIDING AN UNSTABLE AIR MASS THE NEXT FEW DAYS. THERE IS STILL A HINT OF ANOTHER TROPICAL WAVE CROSSING CENTRAL AMERICA BY FRIDAY. HOWEVER THE NORTHWARD SURGE OF MOISTURE INTO THE GREAT BASIN APPEARS MORE FRAGMENTED THAN SHOWN BY MODELS YESTERDAY. RS && .AVIATION...HAVE VICINITY THUNDERSTORMS ALL TAF SITES AGAIN THIS AFTERNOON THROUGH 04Z. THINK SUN MOST LIKELY SITE TO HAVE ON STATION TODAY. VFR CONDITIONS OUTSIDE THUNDERSTORMS. EXPECT SIMILAR CONDITIONS SUNDAY WITH ISOLATED TO SCATTERED STORMS ONCE AGAIN. GK && .FIRE WEATHER...SOUTHERLY FLOW ALOFT CONTINUES TO PUSH MOISTURE INTO SOUTHEAST IDAHO. RED FLAG WARNINGS REMAIN IN EFFECT UNTIL 10 PM THIS EVENING FOR SCATTERED THUNDERSTORMS. SOUTHERLY FLOW CONTINUES THROUGH MOST OF NEXT WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED DAILY THROUGH WEDNESDAY. MAY SEE LESS COVERAGE ON MONDAY WITH SOME DRIER AIR TEMPORARILY MOVING INTO THE REGION. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ410-413-422-425-427-475-476. &&
Hazardous weather outlook, Aug 24, 3:34 AM MDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT SAT AUG 24 2013 IDZ017>025-031-032-250945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 334 AM MDT SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN INTO TONIGHT ACROSS EASTERN IDAHO. STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY DOWNBURST WINDS. THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLOODING/DEBRIS FLOWS WILL PERSIST ACROSS THE AREA. A RED FLAG WARNING IS IN EFFECT THROUGH 10 PM THIS EVENING DUE TO INCREASED COVERAGE AND GUSTY WINDS FOR ALL AREAS EXPECT FOR FIRE ZONE 411 - HIGHER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST ON SUNDAY AS ANOTHER SURGE OF MONSOON MOISTURE WORKS NORTHWARD INTO EASTERN IDAHO. BEYOND THAT...WE ARE LOOKING AT THE POTENTIAL FOR A STRONG MONSOON SURGE OVER PARTS OF IDAHO WITH A STRONG DRY SLOT IN AREAS JUST TO THE WEST OF THAT. THE MODELS ARE STILL STRUGGLING WHERE TO PLACE THE PATTERN OVER THE STATE. UNDER THE MONSOON SURGE...A PROLONGED PERIOD OF STORMS WITH HEAVY RAIN IS EXPECTED INTO THE LABOR DAY WEEKEND. WHERE THE DRY SLOT FORMS...GUSTY WINDS AND VERY LOW HUMIDITY WILL CREATE ANOTHER PROLONGED PERIOD OF CRITICAL FIRE CONDITIONS. FOR NOW...WE ARE FORECAST MAINLY MOUNTAIN SHOWERS AND STORMS ESPECIALLY OVER THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 24, 3:57 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
357 PM MDT SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL SHOSHONE 42.94N 114.40W
08/24/2013 M1.00 INCH LINCOLN ID COUNTY OFFICIAL
&&
PANGELLocal storm report, Aug 24, 4:43 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
443 PM MDT SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL BLACKFOOT 43.19N 112.35W
08/24/2013 E1.00 INCH BINGHAM ID TRAINED SPOTTER
UP TO 1 INCH HAIL REPORTED
&&
PANGELLocal storm report, Aug 24, 5:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
500 PM MDT SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 5 W BLACKFOOT 43.20N 112.45W
08/24/2013 E0.70 INCH BINGHAM ID TRAINED SPOTTER
IN ONE HOUR
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:19 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 19 more | 19 hr |
| Aug 24, 6:05 AM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Aug 24, 3:08 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 52 min |
| Aug 24, 3:40 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 50 min |
| Aug 24, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 62 min |
| Aug 24, 4:25 PM MDT | Tornado Warning | PIH | Butte, Clark, Jefferson | 50 min |
| Aug 24, 4:33 PM MDT | Tornado Warning | PIH | Lincoln, Minidoka | 27 min |
| Aug 24, 4:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 60 min |
| Aug 24, 4:58 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte | 62 min |
Nearby
Tornado Warnings in Idaho, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.